Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 03:15:58 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620532
  • Total Topics: 46756
  • Online Today: 234
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Possible I.R.I.S ??  (Read 769 times)

0 Members and 1 Guest are viewing this topic.

Offline vanlefar

  • Member
  • Posts: 16
Possible I.R.I.S ??
« on: October 25, 2008, 06:01:09 PM »
Hello everyone, this is my second post since my partner and I learned we are both HIV positive September 10th, and he had a t-cell count of 14. Anyway, he is currently taking Atripla at bedtime, azithromycin after dinner and septra in the early part of the day.   The side effects of Atripla; like the vivid dreams, hangover headaches, depression have all subsided, however he is covered in a  rash of red bumps which are so unbelievably itchy he has to take Doxepin, Benadryl and Lorazepam to sleep at night. Iím wondering if anyone might have input or experiences that were similar. The doctor told us it could be ďrip van winkle effect aka a manifestation of I.R.I.S. Please excuse the lengthy message itís just so hard to watch him go through this and Iím desperate for some tips. Thank you..

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: Possible I.R.I.S ??
« Reply #1 on: October 25, 2008, 06:12:48 PM »
Rip van Winkle, indeed, a doc with a sense of humour. But good point.

It could be a Septra allergy too. Dunno if this figures. It's faily common. If you've used it before you will obviously know etc.

- matt
"The object is to be a well patient, not a good patient"

Offline vanlefar

  • Member
  • Posts: 16
Re: Possible I.R.I.S ??
« Reply #2 on: October 25, 2008, 08:48:37 PM »
Thank you for your response. I thought that if he was allergic to Septra, that the reactions would become potentially fatal as he continued to take the antibiotic.  Hmmm  I need to look into this Septra situation a bit more . Thanks

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Possible I.R.I.S ??
« Reply #3 on: October 26, 2008, 12:30:40 PM »
IRIS tends to lean more towards the general inflammatory symptoms, but i would not rule it out.  Remind me sometime to discuss my own experiences with IRIS this August.

It can be really, really, serious. I agree with Newt though, that this sounds a lot like possible allergy to Septra (known here in the US as Bactrim). I'm allergic to the stuff myself, and can't take it (or other sulfa drugs). This rash needs to be closely monmitored, however. Allergy to Septra can be serious.

But with a CD4 count of 14, the first couple of months of treatment will cause some fascinating and potentially scary things to manifest, as the body finally resumes the fight against pathogens.


"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.